MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C

BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C
Catalog Number 515004
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd phaseal¿ injector luer lock n35c, when taking out of the package there was white particles on blue part of the injector.There was no report of exposure, injury, or medical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: one sample unit was received for evaluation by our quality engineer.Upon inspection of the sample, white particles were observed on the surface of the injector.Through microscopic examination, the foreign particles were identified as talc.During the assembly process, talc is used to help the membrane move through the different stations within the manufacturing machinery.The talc used is compliant with european, japanese and united states pharmacopeias.An excess of talc may have caused the observed/reported defect.To improve the cleaning procedure of the manufacturing lines, a project was implemented.Upon the implementation of the project improvements, foreign matter presence was reduced.Manufacturing personnel have been notified of this incident.Dhr was completed and no qn¿s related to the fm contamination.Investigation conclusion: 1 open and unused samples were received.There were some white particles on the injector surface.Fm was identified as talc.Root cause description: fm found seems to bel talc under microscope observation.During assembly process the talc is used to help the membrane go through the different stations of the machine.A punctual excess of talc may have caused the claimed defect.Talc used is compliant with european, japanese and united states pharmacopeias.

Brand Name
BD PHASEAL¿ INJECTOR LUER LOCK N35C
Common Device Name
INJECTOR
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key7846775
Report Number3003152976-2018-00376
Device Sequence Number2469194
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2020
Device Catalogue Number515004
Device Lot Number1805106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;